Steroids & pain patch

July 29, 2018 - 09:17

Hi, I’m new here 2 years ago my mother was diagnosed with with suspected cancer at the time she’d been in hospital & nursing homes for 6 months following a car accident she opted not to have treatment & to discharge herself. She had no symptoms other than her tummy being very swollen & pain in her lower back, until 4 weeks ago she was great. Suddenly she got unwell and was diagnosed with very high blood pressure. Over the following weeks she was treated for a UTI & was very unwell not eating getting up. The doctor put me in contact with the palliative care team. On Wednesday the breathing was raspy her body cold & she was very unresponsive she’d barley eaten or drank in 4 days. The palliative team put her on steroids & a patch. On Friday she was awake alert and totally back to her old self although a little high. Is this normal I’m scared that I’m getting false hope thinking she’s going to get a few extra months. When in fact the steroids will stop next week & she will go down help again. I’m my mums sole care provider & I’ve no other family. I lost my dad to cancer in March following only 4 weeks of illness. I’m worried I’m holding on to false hope & if it’s only the steroids I’ll be devastated when they stop

July 31, 2018 - 16:00

Hi,.

I am very sorry to read of your mothers deteriorating health. It is such a distressing time for you.

We would really like to support you at this time . Perhaps you could talk with one of our oncology nurses on the Nurseline. Just call on 1800 200 700 .

I hope this will be helpful.

Kind Regards,

Cancer Nurseline